Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 24, NWS Springfield, MO

April 25, 1999Greene County, Missouri

NWS Springfield, MO issued this flash flood warning at Apr 25, 1999, 12:10 PM CDT for Greene County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 1999, 12:10 PM CDT (17:10 UTC)
Expired
Apr 25, 1999, 3:10 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Greene County, MO

The radar

The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1999-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1999-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 251713
FFWSGF
MOC077-252010-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 PM CDT SUN APR 25 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN MISSOURI

* UNTIL 310 PM CDT

* AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL OVER GREENE COUNTY.  IN EXTREME NORTHEAST
  SECTIONS OF GREENE COUNTY...SOUTH OF PLEASANT HOPE...AREAS
  HAVE RECEIVED UP TO TWO AND ONE HALF INCHES OF RAINFALL SINCE THIS
  MORNING. OTHER LOCATIONS ACROSS GREENE COUNTY HAVE ALSO RECEIVED
  HEAVY RAINFALL...AND WILL LIKELY RECEIVE ADDITIONAL FLOOD
  PRODUCING RAINS THIS AFTERNOON.  

* CITIES INCLUDED IN THE WARNING ARE SPRINGFIELD...WILLARD...
  WALNUT GROVE...FAIR GROVE AND BROOKLINE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
SPRINGFIELD.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:00 AM CDT, 9 hours 10 minutes earlier.

Area forecast discussion, Apr 25, 3:00 AM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT SUN APR 25 1999

FCST CONCERNS: ONCE AGAIN THIS MRNG POPS AND TEMPS

SFC HIGH PRES LOCATED ACRS THE SRN GREAT LAKES PROVIDING AN EASTERLY
WND FLOW ACRS THE FA THIS MRNG. LATEST 88D DATA CONTS TO INDC AN
AREA OF SHOWERS AND EMBEDDED THUNDER ACRS SERN KS AND SWRN MO.
PRECIP BEING AIDED BY ISENTROPIC LIFT ACRS THE AREA...WHICH WAS
DEPICTED WELL BY THE LATEST RUC DATA.

TOUGH FORECAST IN ALL ASPECTS OVR THE NXT 48 HRS. ALL THE MODELS ARE
CONTG THEIR PREVIOUS TRENDS THIS MRNG IN TAKING THE SWRN U.S. UPR
LOW INTO THE PLAINS STATES DURG THE FCST PD. SEVERAL SHRT WVS ARE
FCST TO EJECT OUT AND LIFT NEWD ACRS THE AREA BEFORE MAIN SYSTEM
LIFTS OUT SUN NGT AND MON. BASED ON PREV RUNS...STILL FEEL THAT THE
ETA HAS THE BEST HANDLE ON UPR FEATURES...WITH THE AVN THE BEST WITH
OVERALL TIMING.

FIRST IN THE SERIES OF SHRT WVS WL PASS ACRS THE AREA THIS MRNG...
WITH A SECOND FCST TO APCH FM THE SW THIS AFTN. MAIN UPR SYS FCST TO
MOVE INTO THE CNTRL PLAINS LATE TNGT AND MON. UPR TROF TAKES ON MORE
OF A NEGATIVE TILT BY THAT TIME. IN THE SHORTER TERM...MAIN THREAT
OF TSTMS/HEAVY RAIN TODAY WL BE OVR OK AND TX WHERE BEST LOW LVL
FLOW AND SFC FNTL BNDRY WL BE THRU TODAY.

FNTL BNDRY FCST TO BEGIN LIFTING NWD LATER TODAY AND TNGT AS SFC LOW
DVLPS IN THE WRN PLAINS AND HEADS SLOLY EWD. AS WARM FNT APCHS
TNGT...THE CHCS FOR ELEVATED CONVECTION WL INCRS...ESPECIALLY ACRS
THE SWRN PART OF THE FA. LATEST DISCUSSIONS FM NCEP INDC THAT FLASH
FLOOD THREAT APPEARS LOW FOR TODAY. HOWEVER...DAY SHIFT WL LIKELY
HAVE TO CONSIDER A WATCH FOR AT LEAST THE SWRN PORTION OF THE FA
TNGT AND POSSIBLY INTO MON.

THERE ARE INDICATIONS THAT SVR WX MAY BE POSSIBLE ON MON AS TRAILING
CDFNT MOVES ACRS THE REGION. APPEARS THAT A SQUALL LINE WL DVLP ACRS
OK AND TX AND HEAD EWD. STILL SOME QUESTION AS TO HOW FAR N THE WARM
FNT WL ADVANCE INTO THE AREA BY MON. MODEL SOUNDINGS INDC LIS ARND
-5 AND CAPES OF 1000-1500 J/KG AT SGF ON MON.

CLDS AND PRECIP WL AGAIN PLAY HAVOC WITH MAXES TODAY AND MON. ABT A
5 TO 7 DEGREE DIFFERENCE BETWEEN THE NGM AND AVN MOS TEMPS FOR ALL
PDS. NGM DID A LTL BETTER WITH MAXES ON SAT...AND WL PROBABLY LEAN
MORE TOWARD THEM FOR TEMPS.

STL...WORK ZNS WL BE SENT SHORTLY.

CCF (FOR COORDINATION PURPOSES ONLY):
SGF WT 064/057 072/055 074 09666
JLN WT 065/059 074/056 075 09876
UNO WT 065/057 073/057 074 09566
VIH ET 064/054 070/054 073 09466

RICKARD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:57 AM CDTFlash Flood WarningSGFBarton, Jasper4 hr
Apr 25, 11:22 AM CDTFlash Flood WarningSGFDade3 hr
Apr 25, 1:30 PM CDTFlash Flood WarningSGFJasper, Newton4 hr
Apr 25, 1:30 PM CDTFlash Flood WarningSGFDade, Lawrence4 hr
Apr 25, 1:30 PM CDTFlash Flood WarningSGFBarton4 hr
Apr 25, 1:30 PM CDTFlash Flood WarningSGFMcDonald4 hr
Apr 25, 3:10 PM CDTFlash Flood WarningSGFGreene3 hr

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.